Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Is high B12 associated with leukemia and liver disease?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
Just got blood work done. CBC and liver tests (alp and alt) were well within normal ranges. B12 was 670pmol/L (907ng/l). Two years ago it was half that. I get muscle Fasciculations (BFS), so my neurologist said to take 1000mcg/day supplement. I have taken it on and off for the past 2 years, but on for the past two months. Just read high B12 can be associated with leukemias/liver disease. Also read supplements can't raise the blood B12 levels this much. I feel ok. If anything i have symptoms of low B12, which is why we checked it. Should I be worried.
Posted Fri, 7 Mar 2014 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 51 minutes later
Brief Answer: You need not to worry. Detailed Answer: Hello, Thanks for your query. You had read correct that high B12 can be associated with leukemias/liver disease and consumption of cobalamin containing foods or supplements do not increase plasma Cobalamin levels substantially. You need not to worry as your CBC and liver tests were well within normal ranges. Benign fasciculation syndrome occurs due to nerve hyperactivity and if uncomfortable can be treated with medications which calm the nerves such as gabapentin or pregabalin. Discuss these with your neurologist. I do hope that you have found something helpful and I will be glad to answer any further query. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor